Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 23, 2017, 1:46 PM PDT for Eureka County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 1:46 PM PDT (20:46 UTC)
- Expired
- Jul 23, 2017, 2:30 PM PDT
- In force
- 44 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Eureka County, NV
The radar
The Elko radar (KLRX), 136 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3168 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WUUS55 KLKN 232046
SVRLKN
NVC011-232130-
/O.NEW.KLKN.SV.W.0022.170723T2046Z-170723T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
146 PM PDT SUN JUL 23 2017
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Southeastern Eureka County in north central Nevada...
* Until 230 PM PDT
* At 146 PM PDT, a severe thunderstorm was located over Diamond
Valley, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Diamond Valley, Eureka Airport and Garden Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3962 11583 3948 11605 3976 11629 3992 11610
3973 11583
TIME...MOT...LOC 2046Z 315DEG 22KT 3972 11607
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
809
WWUS55 KLKN 232110
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
210 PM PDT SUN JUL 23 2017
NVC011-232130-
/O.CON.KLKN.SV.W.0022.000000T0000Z-170723T2130Z/
Eureka NV-
210 PM PDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT
FOR SOUTHEASTERN EUREKA COUNTY...
At 209 PM PDT, a severe thunderstorm was located near Eureka Airport,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Diamond Valley and Eureka Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3962 11583 3948 11605 3976 11629 3986 11609
3973 11583
TIME...MOT...LOC 2109Z 315DEG 22KT 3962 11594
HAIL...1.00IN
WIND...60MPH
$$
DS260
WWUS55 KLKN 232129
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
229 PM PDT SUN JUL 23 2017
NVC011-232138-
/O.EXP.KLKN.SV.W.0022.000000T0000Z-170723T2130Z/
Eureka NV-
229 PM PDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EUREKA COUNTY
WILL EXPIRE AT 230 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3962 11583 3948 11605 3976 11629 3986 11609
3973 11583
TIME...MOT...LOC 2128Z 315DEG 22KT 3958 11589
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:27 AM PDT, 10 hours 19 minutes earlier.
Area forecast discussion, Jul 23, 3:27 AM PDT, 10 hours 19 minutes before
Area Forecast Discussion National Weather Service Elko NV 327 AM PDT Sun Jul 23 2017 .SYNOPSIS...Monsoonal moisture surges north and west into the area today and continues into the early part of next week. This will be coupled with a trough moving onshore from the Pacific. This combination will lead to an increase chance of thunderstorms through the next several days. Drier air works its way back into the region from the northwest by mid- week curtailing thunderstorm chances. && .SHORT TERM...Today through Monday. Monsoonal moisture continues to stream into the area and will push further north and west today. At the same the Pacific trough will begin moving in from the west and the combination of moisture and instability will lead to a greater coverage of thunderstorms. Expecting mostly wet thunderstorms with some dry thunderstorms on the leading edge of the moisture push north of I80 before transitioning to wet this evening. On Monday, showers and thunderstorm coverage and intensity increases as the upper- level low encroaches on the region. Ensemble mean PW values expected to be in the 90th percentile or higher over an inch and CAPE values of 800-1500 J/kg will provide ample fuel for widespread showers and storms. With the upper-level jet spreading over the state, some of this activity could be better organized and strong. Another issue will be possible flash flooding due to moderate to heavy rain and overall slow storm motions, particularly over recent burn scars. Expect warms temps to continue with highs in the upper 80s to mid 90s on Sunday, dropping a few degrees on Monday with the increased moisture and cloud cover. .LONG TERM...Monday night through Saturday. Active monsoon regime continues Through Wednesday. With precipitable water values near 1 inch localized flooding is possible under the more intense storm cells. In addition upper low over northern CA Tuesday and Wednesday will also provide dynamical enhancement across northern NV with some strong to severe storms possible. Drier air moving in from the west will limit thunderstorm activity to eastern NV Thursday through Saturday, but with precipitable water values remaining near 1 inch across eastern NV heavy rains will be possible with any storms. && .AVIATION...Scattered afternoon and evening thunderstorms across east central NV today with possible impacts to the KELY terminal. Thunderstorm coverage will spread north and west aft 00z with possible impacts to the KEKO/KWMC terminals. && .FIRE WEATHER...Storm activity expands north and west today. North of I80 expect a chance of isolated dry storms before before transitioning over to scattered wet. Western and Central Humboldt are expected to stay mainly dry storms and a Red Flag has been issued for this afternoon and evening. South of I80 expect scattered showers and thunderstorms, with moderate to possibly heavy rains possible as PWAT values jump to around an inch, surface dew points increase to around 50 degrees and overall storm motion will be slow to the north. Overnight RH recoveries will begin to have decent improvements over Central NV tonight. Recoveries continue to improve tomorrow night and Monday night across most of central and northern NV as mid and surface moisture increases. Expect additional scattered wet showers and thunderstorms Monday and Tuesday before drier air works in from the west mid to late week, diminishing overage thunderstorm coverage. There is the potential that similar conditions will exist in fire zone 467 for additional dry thunderstorms on Monday but confidence is low at this time. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 2 PM this afternoon to 11 PM PDT this evening for Central and Western Humboldt County. && 89/91/91/89
In the hours before
Special weather statement, Jul 23, 12:30 PM PDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Elko NV
1230 PM PDT SUN JUL 23 2017
NVZ037-040-232015-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
1230 PM PDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 115 PM PDT...
At 1230 PM PDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Kingston. this storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Railroad Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3915 11741 3933 11754 3947 11726 3935 11715
3921 11713
TIME...MOT...LOC 1930Z 251DEG 2KT 3927 11736
DSSpecial weather statement, Jul 23, 12:44 PM PDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Elko NV 1244 PM PDT SUN JUL 23 2017 NVZ035-037-041-232030- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV-White Pine County NV- 1244 PM PDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE...WEST CENTRAL WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES UNTIL 130 PM PDT... At 1243 PM PDT, Doppler radar was tracking a strong thunderstorm near Eureka, moving northeast at 15 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Eureka, Pinto Summit, Eureka Airport and Antelope Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3914 11629 3938 11649 3969 11599 3940 11574 TIME...MOT...LOC 1943Z 229DEG 21KT 3945 11603 DS
Special weather statement, Jul 23, 12:47 PM PDT, 59 minutes before
Special Weather Statement National Weather Service Elko NV 1247 PM PDT SUN JUL 23 2017 NVZ035-232030- White Pine County- 1247 PM PDT SUN JUL 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WHITE PINE COUNTY... At 1245 PM PDT, a strong thunderstorm was located near Ely Airport, drifting slowly to the northeast. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Ely, Ruth, Ely Airport and McGill. Cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 3920 11491 3935 11513 3951 11490 3932 11473 TIME...MOT...LOC 1945Z 240DEG 48KT 3936 11491 DLW
Special weather statement, Jul 23, 1:14 PM PDT, 32 minutes before
Special Weather Statement National Weather Service Elko NV 114 PM PDT SUN JUL 23 2017 NVZ035>037-232100- Southern Lander County and Southern Eureka County NV- White Pine County NV- Northern Lander County and Northern Eureka County NV- 114 PM PDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND SOUTHERN EUREKA COUNTIES UNTIL 200 PM PDT... At 113 PM PDT, Doppler radar was tracking a strong thunderstorm near Garden Pass, moving northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Diamond Valley and Garden Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3950 11630 3974 11659 4020 11617 3984 11575 TIME...MOT...LOC 2013Z 228DEG 28KT 3987 11611 DS
Special weather statement, Jul 23, 1:18 PM PDT, 28 minutes before
Special Weather Statement
National Weather Service Elko NV
118 PM PDT SUN JUL 23 2017
NVZ035-232045-
White Pine County-
118 PM PDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WHITE PINE COUNTY...
At 116 PM PDT, a strong thunderstorm was located 7 miles east of
McGill, drifting slowly to the northeast.
Locations impacted include...
McGill.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 3932 11473 3941 11481 3953 11470 3940 11451
3929 11463
TIME...MOT...LOC 2016Z 235DEG 15KT 3940 11465
DLWSpecial weather statement, Jul 23, 1:22 PM PDT, 24 minutes before
Special Weather Statement
National Weather Service Elko NV
122 PM PDT SUN JUL 23 2017
NVZ037-232100-
Southern Lander County and Southern Eureka County NV-
122 PM PDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
200 PM PDT...
At 120 PM PDT, Doppler radar was tracking a strong thunderstorm near
New Pass Summit, moving northeast at 20 mph.
Dime size hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
New Pass Summit, Austin and Railroad Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3934 11765 3946 11765 3949 11760 3952 11759
3953 11749 3962 11746 3964 11749 3968 11746
3970 11748 3984 11736 3957 11691 3916 11741
TIME...MOT...LOC 2020Z 220DEG 17KT 3946 11740
DSThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 23, 11:52 AM PDT | Special Weather Statement | LKN | 38 min | |
| Jul 23, 12:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 23, 12:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 23, 12:44 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 23, 12:47 PM PDT | Special Weather Statement | LKN | White Pine | 43 min |
| Jul 23, 1:14 PM PDT | Special Weather Statement | LKN | Eureka | 46 min |
| Jul 23, 1:18 PM PDT | Special Weather Statement | LKN | White Pine | 27 min |
| Jul 23, 1:22 PM PDT | Special Weather Statement | LKN | Lander | 38 min |
| Jul 23, 1:29 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 23, 1:33 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 23, 1:38 PM PDT | Flash Flood Warning | LKN | Eureka | 3 hr |
| Jul 23, 1:43 PM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 3 hr |
| Jul 23, 2:03 PM PDT | Special Weather Statement | LKN | Lander | 42 min |
| Jul 23, 2:23 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 23, 2:34 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 23, 2:34 PM PDT | Special Weather Statement | LKN | Eureka | 56 min |
| Jul 23, 2:39 PM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 56 hr |
| Jul 23, 3:04 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 23, 3:26 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Jul 23, 4:07 PM PDT | Special Weather Statement | LKN | 38 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.